Previous |  Up |  Next


hereditary torsion theory; Goldie’s torsion theory; non-singular ring; precover class; cover class; torsionfree covers; lattices of torsion theories
Recently, Rim and Teply , using the notion of $\tau $-exact modules, found a necessary condition for the existence of $\tau $-torsionfree covers with respect to a given hereditary torsion theory $\tau $ for the category $R$-mod of all unitary left $R$-modules over an associative ring $R$ with identity. Some relations between $\tau $-torsionfree and $\tau $-exact covers have been investigated in . The purpose of this note is to show that if $\sigma = (\mathcal T_{\sigma },\mathcal F_{\sigma })$ is Goldie’s torsion theory and $\mathcal F_{\sigma }$ is a precover class, then $\mathcal F_{\tau }$ is a precover class whenever $\tau \ge \sigma $. Further, it is shown that $\mathcal F_{\sigma }$ is a cover class if and only if $\sigma $ is of finite type and, in the case of non-singular rings, this is equivalent to the fact that $\mathcal F_{\tau }$ is a cover class for all hereditary torsion theories $\tau \ge \sigma $.
[1] F. W. Anderson, K. R. Fuller: Rings and Categories of Modules. Graduate Texts in Mathematics, vol. 13, Springer, 1974. MR 0417223
[2] L. Bican, B. Torrecillas: Precovers. Czechoslovak Math. J. 53 (2003), 191–203. MR 1962008
[3] L. Bican, B. Torrecillas: On covers. J. Algebra 236 (2001), 645–650. DOI 10.1006/jabr.2000.8562 | MR 1813494
[4] L. Bican, R. El Bashir, E. Enochs: All modules have flat covers. Proc. London Math. Society 33 (2001), 385–390. MR 1832549
[5] L. Bican, B. Torrecillas: Relative exact covers. Comment. Math. Univ. Carolinae 42 (2001), 601–607. MR 1883369
[6] L. Bican, T. Kepka, P. Němec: Rings, Modules, and Preradicals. Marcel Dekker, New York, 1982. MR 0655412
[7] J. Golan: Torsion Theories. Pitman Monographs and Surveys in Pure an Applied Matematics, 29, Longman Scientific and Technical, 1986. MR 0880019 | Zbl 0657.16017
[8] S. H. Rim, M. L. Teply: On coverings of modules. Tsukuba J. Math. 24 (2000), 15–20. DOI 10.21099/tkbjm/1496164042 | MR 1791327
[9] M. L. Teply: Torsion-free covers II. Israel J. Math. 23 (1976), 132–136. MR 0417245 | Zbl 0321.16014
[10] J. Xu: Flat Covers of Modules. Lecture Notes in Mathematics 1634, Springer, Berlin, 1996. MR 1438789 | Zbl 0860.16002
Partner of
EuDML logo